Jump to content

Photo

Help! Hives / Allergic Reaction!

accutane hives allergies

5 replies to this topic

#1 gecko333

gecko333

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 161
    Gallery Images: 3
    Blog Entries: 4
    Likes: 8
About Me
  • Gender:Male
  • Location:Birmingham, UK
  • Joined: 13-January 11

Achievements

     

Posted 07 August 2012 - 03:54 PM

I've been taking Accutane for 3 months now, and have suddenly broken out into Hives!

Never had them before in my life, I suddenly got really itchy all over my body the other night and started scratching and had a patch of big, raised, white, hot to the touch, itchy skin on my leg, it then went red, and stayed hard, and has now scabbed over.

The next night, almost 22 hours later, again, I went super itchy all over my body and a new patch of the same thing appeared on my arm!

Again, the next day, a new patch appeared lower down on my arm!

What is this? Also why is it just randomly once a day in a different part of my body?

All around the affected area too there are big painful red lumps which appear to be inflamed hair follicles.

Attached Thumbnails

  • IMG_2140.JPG
  • IMG_2141.JPG


#2 Vanbelle

Vanbelle

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 760
    Blog Entries: 2
    Likes: 144
About Me
  • Gender:Female
  • Location:California
  • Joined: 21-August 10

Achievements

     

Posted 07 August 2012 - 04:26 PM

Ah! Looks awful! Go to your derm immediately, and get some Cortizone creme on that STAT.

#3 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,151
    Gallery Images: 10
    Blog Entries: 4
    Likes: 465
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 07 August 2012 - 05:03 PM

Accutane sometimes causes patches of dry, rashy skin. I would notify your derm as soon as possible just to make sure.

#4 gecko333

gecko333

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 161
    Gallery Images: 3
    Blog Entries: 4
    Likes: 8
About Me
  • Gender:Male
  • Location:Birmingham, UK
  • Joined: 13-January 11

Achievements

     

Posted 10 August 2012 - 10:26 AM


Bad News Posted Image

So I just got back from my Dermatologist; That rash could potentially be an Impetigo infected bite which is now spreading, or something else horrific. They've took a swap and a different blood test to check for any infections and I have to call back Tuesday to see the results, if I do indeed have a Staph related infection, I'll need to stop treatment.

Also, my blood test results have came back unsatisfactory again. My Neutrophil count is down to 1.4
It was 1.4 before I started treatment, stayed at 1.4, then went up to 1.8 before I was bumped up to 50mg but now is back down to 1.4
Less than 1.5 is considered moderately bad. It puts you at a greater risk of infection, which could explain why I've picked up this Skin infection, but they also can't explain why it was so low to begin with

More blood Tests in 2 weeks and if my neutrophils fall any lower my treatment will stop immediately.

I really hope they increase, I don't want to have to stop now Posted Image
But of course if it would be dangerous to carry on, I would of course rather stop than compromise my health.

Wah I need hugs Posted Image


#5 lionfish

lionfish

    Junior Member

  • Members
  • Posts & Likes
    Posts: 70
    Likes: 7
About Me
  • Gender:Male
  • Joined: 21-February 11

Achievements

     

Posted 10 August 2012 - 11:45 AM

...

Sorry to hear about this complication... does the rash hurt or is it 'just' itchy? Did they say you will have to come off accutane straight away or only if the tests are negative/bad?

I'm supposed to start (20mg dose) but have been putting it off for weeks due to reading about all the side effects... especially the nasty, albeit rare ones.

How have you found it apart from this little setback, any other freaky effects?

I just can't seem to get the courage up to swallow the first pill.... anxious that I'm gonna anaphylaxis or one of the really serious side effects.

#6 gecko333

gecko333

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 161
    Gallery Images: 3
    Blog Entries: 4
    Likes: 8
About Me
  • Gender:Male
  • Location:Birmingham, UK
  • Joined: 13-January 11

Achievements

     

Posted 10 August 2012 - 01:53 PM


...

Sorry to hear about this complication... does the rash hurt or is it 'just' itchy? Did they say you will have to come off accutane straight away or only if the tests are negative/bad?

I'm supposed to start (20mg dose) but have been putting it off for weeks due to reading about all the side effects... especially the nasty, albeit rare ones.

How have you found it apart from this little setback, any other freaky effects?

I just can't seem to get the courage up to swallow the first pill.... anxious that I'm gonna anaphylaxis or one of the really serious side effects.


it doesn't hurt at all no, and even the itchy ness has gone away now, if it itches I just moisturize it all and it goes away, if it doesn't, an antihistamine does the job.

They didn't say much, personally, I can't see it being impetigo, I've looked in to it online and my rash doesn't seem anywhere as bad as that.

I wouldn't let you get put off! If I hadn't have scratched the bite/rash, it wouldn't have got 'infected', being on Accutane you're just more delicate and susceptible to contracting stuff like this. Let me tell you, I'd rather have this rash than the severe acne I had before. With the exception of a few inflamed whiteheads and red marks, my skin is 90% clear for the first time in 6 years after just 3 months of treatment on a moderate dose.

They do these blood tests for a reason, people always moan about their dermatologists fussing but that's why, if the skin is indeed infected, and they don't think it's safe, then they'll stop my treatment, before I do get a real-nasty side effect :)

It's totally safe, whilst under the supervision of a dermatologist.

Everyone else I've ever personally known who has taken this drug never had any side effects and it changed their life.
So I say pop that pill! And just make sure you go to your derm appointments and listen to their advice and you'll be fine. There's a hell of a lot of scare mongering online about everything, you've got nothing to worry about, your derm is there to watch out for your health and if there was any indication of a risk to it, they'd stop you before it even took off :)

I'll keep you posted about my case though!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users